Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 292, NWS Lincoln, IL

August 27, 2000Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 27, 2000, 4:51 AM CDT for Clay County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2000, 4:51 AM CDT (09:51 UTC)
Expired
Aug 27, 2000, 5:15 AM CDT
In force
24 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Clay County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3339 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 270952
SVRSPI
ILC025-271015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
451 AM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 515 AM CDT

* AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF FLORA...MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLORA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3881 8852 3871 8867 386l2 8849 3862 8829

CHURCHILL

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:15 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 27, 3:15 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
315 AM CDT SUN AUG 27 2000

SHORT RANGE MODELS STILL NOT QUITE ALL IN SYNC WITH NCEP LEANING
WITH CANADIAN AND NGM MODELS. THESE MODELS BEST CAPTURE DECENT SHORT
WAVE OVER CO AND KEEPS IT MORE INTACT AS IT RIDES E TOWARD IL MON
OVER THE TOP OF A STRONG UPPER LEVEL RIDGE OVER THE CENTRAL/SOUTHERN
PLAINS. FORECAST CHALLENGE WILL BE WHETHER THIS FEATURE WILL PRODUCE
CONVECTION MON.

SURFACE ANALYSIS AT 07Z HAS COLD FRONT EXTENDING FROM CENTRAL KS/MO
AND SW IL...S OF KSTL/KEVV...THEN ACROSS SE INDIANA AND TO A LOW
OVER THE SW TIP OF ONTARIO. 1019 HIGH PRESUSURE NEAR JAMES BAY AND
RIDGING SW INTO LAKES SUPERIOR HELPING TO SUPPRESS FRONT A BIT
FURTHER SSW TODAY AND DEVELOP MOSTLY SUNNY SKIES N OF I-70 AND
PARTLY SUNNY S THIS AFTERNOON PER ETA/NGM CURULLES. WILL MENTION
AREAS OF FOG INTO MID MORNING AS POCKETS OF DENSE FOG ANTICIPATED
BEFORE DAYBREAK. ISOLATED CONVECTION STILL S OF I-70...AND WILL NEED
TO MENTION ISOLATED CONVECTION 6 SOUTHERN COUTIES TODAY...ESPECIALLY
EARLY THIS MORNING AND AGAIN WITH DAYTIME HEATING THIS AFTN WHERE
AIR MASS TO BE MORE HUMID AND UNSTABLE...CLOSER TO FRONT IN SW IL.
ENE FLOW FAIRLY LIGHT TODAY SO STILL RATHER HUMID WITH DEWPOINTS IN
THE MIDDLE 60S TO LOWER 70S.

FRONT TO MAKE SLOW LIFT BACK NE TOWARD W/SW IL FROM MO TONIGHT/MON
AS SE FLOW DEVELOPS WITH HIGH PRESSURE MOVING SE ACROSS QUEBEC. SOME
INCREASING WAA/ISENTROPIC LIFT TO WARRENT PROB30/40 MON. COULD BE AS
SOON AS LATE TONIGHT FROM SPI-HUF SW...BUT WILL LEAVE IT DRY TONIGHT
FOR NOW AS CURRENT FORECAST REFLECTS. IN ADDITION...CO SHORT WAVE TO
MOVE E AND COULD ENHANCE SCT CONVECTION. ETA KEEPS IT DRY NEXT 48
HRS WHILE AVN/NGM AND HPC HAVE MAINLY LIGHT QPF MON WITH HEAVIER QPF
OF QUARTER TO A HALF INCH SW OF CWA WHERE ATMOSPHERE MORE UNSTABLE.
STRONG SHORT WAVE RACING E FROM THE NORTHERN ROCKIES ACROSS THE
NORTHERN PLAINS AND INTO MN/WI BY MON NIGHT TO STAY N OF CENTRAL IL.

LIKE MILDER FWC/MAV SUN/MON AS H85 TEMPS WARM WITH 18-22C AND EVEN
1-2C WARMER DURING MIDWEEK WHEN HIGHS REACH NEAR 90 WITH LOWS OF 70.

AGREE WITH CURRENT EXTENDED FORECAST. STRONG UPPER LEVEL RIDGE
ACTUALLY BUILDS N ACROSS MO TUE WHILE STRONG CANADIAN SHORT WAVES
FLATTEN TOP OF RIDGE OVER NORTHERN TIER OF THE U.S. WHERE FAST W-E
ZONAL FLOW SETS UP. STILL THINK STRONG RIDGE THAT GETS CLOSER TO IL
WILL KEEP CENTRAL IL DRY WITH GOOD CAP IN PLACE. EXPECT ABOVE NORMAL
TEMPS/HUMIDITY DURING MID WEEK WHILE CONVECTION AFFECTS NORTHERN
PLAINS AND GREAT LAKES.

PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BE 086/068 087/071 089 07123
PIA BE 085/067 086/069 088 07113
DEC BE 085/066 086/069 088 07113
CMI BB 083/064 085/067 087 07103
MTO BB 084/065 085/068 087 07102
LWV BB 086/067 088/069 090 07212

.ILX...NONE.

HUETTL

In the hours before

Local storm report, Aug 26, 11:22 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1122 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1T101 PM    MATTOON                   IL   64 MPH TSTM WIND GUST
08/26/00   COLES                          WIND GUST RECORDED AT
                                          COLES COUNTY AIRPORT.

TNF
Special weather statement, Aug 26, 11:30 PM CDT, 5 hours 21 minutes before
ILZ054>057-061>063-270600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 PM CDT SAT AUG 26 2000

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR
THE FOLLOWING COUNTIES IN EASTCENTRAL ILLINOIS...CLARK...COLES...
CUMBERLAND...DOUGLAS...EDGAR...MOULTRIE AND SHELBY.

THE REMAINDER COUNTIES IN CENTRAL ILLINOIS THAT WERE IN THIS
SEVERE THUNDERSTORM WATCH HAVE BEEN REMOVED.

LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE ABOVE
COUNTIES THROUGH 1 AM. HEAVY RAINS OF 1 TO 2 INCHES PER HOUR ARE
ALSO POSSIBLE.

SOME CITIES IN THE WATCH INCLUDE...CHARLESTON...MATTOON...MARSHALL
...SHELBYVILLE...SULLIVAN...TUSCOLA AND PARIS.

KMH
Local storm report, Aug 26, 11:43 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1143 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 PM    TOLEDO                    IL   WIND DAMAGE
08/26/00   CUMBERLAND                     LAW ENFORCEMENT REPORTED
                                          ESTIMATED 60 MPH WINDS.
                                          TREES REPORTED BLOWN DOWN.

1140 PM    GREENUP                   IL   .75 INCH HAIL
08/26/00   CUMBERLAND                     TREES ALSO REPORTED BLOWN
                                          DOWN BY LAW ENFORCEMENT

TNF
Special weather statement, Aug 27, 12:45 AM CDT, 4 hours 6 minutes before
ILZ054>057-061>063-270600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1245 AM CDT SUN AUG 27 2000

SEVERE THUNDERSTORM WATCH NUMBER 711 WILL BE ALLOWED TO EXPIRE ON
TIME AT 1 AM...AND WILL NOT BE EXTENDED. THE THREAT FOR SEVERE
WEATHER HAS ENDED OVER THE WATCH AREA FOR THE REMAINDER OF THE NIGHT.
Local storm report, Aug 27, 3:51 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 AM CDT SUN AUG 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 PM    PALESTINE                 IL   WIND DAMAGE
08/26/00   CRAWFORD                       LAW ENFORCEMENT REPORTED
                                          TREE FELL ON HOUSE

1250 AM    OLNEY                     IL   60 MPH TSTM WIND G5UST
08/27/00   RICHLAND
Local storm report, Aug 27, 4:35 AM CDT, 16 minutes before
LOCAL STORM REPORT...EVENT SUMMARY...
NATIONAL WEATHER SERVICE LINCOLN IL
435 AM CDT SUN AUG 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    MARIETTA                  IL   1.75 INCH HAIL
08/26/00   FULTON                         REPORTED BY CO-OP OBSERVER

0756 PM    1 W LEWISTOWN             IL   .75 INCH HAIL
08/26/00   FULTON                         REPORTED BY TRAINED SPOTTER

0820 PM    4 SW HAVANA               IL   WIND DAMAGE
08/26/00   MASON                          LAW ENFORCEMENT REPORTED
                                          TREES WERE REPORTED BLOWN
                                          DOWN IN MATANZAS BEACH.
                                          DAMAGING HAIL REPORTED.
                                          REPORTED BY SHERIFF.

0851 PM    3 NW PETERSBURG           IL   1.25 INCH HAIL
08/26/00   MENARD

0910 PM    BEMENT                    IL   1.00 INCH HAIL
08/26/00   PIATT                          REPORTED BY LAW ENFORCEMENT

0916 PM    CERRO GORDO               IL   4.00 INCH HAIL
08/26/00   PIATT                          ACTUALLY MEASURED PUBLIC
                                          REPORT.

0925 PM    4 NW ATWOOD               IL   .75 INCH HAIL
08/26/00   PIATT                          REPORTED BY LAW ENFORCEMENT

0925 PM    4 NW ATWOOD               IL   WIND DAMAGE
08/26/00   PIATT                          LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN AND SIDING
                                          BLOWN OFF HOUSES.

0947 PM    4 W ATWOOD                IL   WIND DAMAGE
08/26/00   PIATT                          LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN BETWEEN
                                          HAMMOND AND ATWOOD ON ROUTE
                                          36.

1017 PM    BEMENT                    IL   1.00 INCH HAIL
08/26/00   PIATT                          TREES AND POWER LINES ALSO
                                          REPORTED BLOWN DOWN.
                                          REPORTED BY ESDA.

1100 PM    3 N MATTOON               IL   .75 INCH HAIL
08/26/00   COLES

1101 PM    MATTOON                   IL   64 MPH TSTM WIND GUST
08/26/00   COLES                          WIND GUST RECORDED AT
                                          COLES COUNTY AIRPORT.

1135 PM    TOLEDO                    IL   WIND DAMAGE
08/26/00   CUMBERLAND                     LAW ENFORCEMENT REPORTED
                                          ESTIMATED 60 MPH WINDS.
                                          TREES REPORTED BLOWN DOWN.

1140 PM    GREENUP                   IL   .75 INCH HAIL
08/26/00   CUMBERLAND                     TREES ALSO REPORTED BLOWN
                                          DOWN BY LAW ENFORCEMENT

1250 AM    OLNEY                     IL   60 MPH TSTM WIND GUST
08/27/00   RICHLAND

1155 PM    PALESTINE                 IL   WIND DAMAGE
08/27/00   CRAWFORD                       LAW ENFORCEMENT REPORTED
                                          TREE FELL ON HOUSE

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:00 PM CDTSevere Thunderstorm WarningILXFulton75 min
Aug 26, 7:59 PM CDTSevere Thunderstorm WarningILXDeWitt46 min
Aug 26, 8:03 PM CDTSevere Thunderstorm WarningILXMason57 min
Aug 26, 8:38 PM CDTSevere Thunderstorm WarningILXCass, Menard52 min
Aug 26, 8:45 PM CDTSevere Thunderstorm WarningILXPiatt60 min
Aug 26, 9:15 PM CDTSevere Thunderstorm WarningILXSangamon75 min
Aug 26, 9:25 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie65 min
Aug 26, 9:45 PM CDTTornado WarningILXColes, Douglas, Moultrie45 min
Aug 26, 10:13 PM CDTSevere Thunderstorm WarningILXPiatt32 min
Aug 26, 10:25 PM CDTSevere Thunderstorm WarningILXDouglas65 min
Aug 26, 10:26 PM CDTTornado WarningILXColes49 min
Aug 26, 11:15 PM CDTSevere Thunderstorm WarningILXColes, Cumberland60 min
Aug 26, 11:36 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper69 min
Aug 27, 12:02 AM CDTSevere Thunderstorm WarningILXLawrence43 min
Aug 27, 12:29 AM CDTSevere Thunderstorm WarningILXClay, Richland61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.